Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Oct 13, 2025, 1:45 PM MST for Gila County, Arizona. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2025, 1:45 PM MST (20:45 UTC)
- Expired
- Oct 13, 2025, 6:30 PM MST
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 1:56 PM MST | FLASH FLOOD | Globe, AZ | Water levels from Pinal Creek out of its banks and nearly overtopping Connies bridge. |
| Oct 13, 2:25 PM MST | FLASH FLOOD | 3 Sse Globe, AZ | Considerable flow with several inches of water overtopping bridge and flowing down Six Shooter Canyon Road from Six Shooter Canyon Wash. |
| Oct 13, 3:00 PM MST | FLASH FLOOD | 1 Se Globe, AZ | Low water crossing along Matlock Drive was overcome by the flood waters of Pinal Creek. Jesse Hayes Road nearby was also overcome by the floodwaters of both Pinal Creek and Hayes Gulch. |
| Oct 13, 3:30 PM MST | FLASH FLOOD | 3 Nne Claypool, AZ | Raging torrent along Pinal Creek nearly overtopping the bridge at Bixby Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
416
WGUS55 KPSR 132045
FFWPSR
AZC007-132345-
/O.NEW.KPSR.FF.W.0101.251013T2045Z-251013T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
145 PM MST Mon Oct 13 2025
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Gila County in east central Arizona...
* Until 445 PM MST.
* At 145 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 0.5 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Globe, Miami, Claypool, Central Heights-Midland City,
Top-Of-The-World and Inspiration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
3343 11086 3349 11088 3354 11091 3354 11085
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB3 follow-up statements
202
WGUS75 KPSR 132254
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
354 PM MST Mon Oct 13 2025
AZC007-132345-
/O.CON.KPSR.FF.W.0101.000000T0000Z-251013T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
354 PM MST Mon Oct 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS
AFTERNOON FOR GILA COUNTY...
At 354 PM MST, emergency management reported flash flooding across
the warned area. Between 0.5 and 1.5 inches of rain have fallen.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses. Most of
the runoff has collected into Pinal Creek and will
continue north downstream.
Some locations that will experience flash flooding include...
Globe, Miami, Claypool, Central Heights-Midland City, Wheatfields,
Top-Of-The-World and Inspiration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
3343 11086 3349 11088 3354 11091 3354 11085
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB798
WGUS55 KPSR 132331
FFWPSR
AZC007-140130-
/O.EXT.KPSR.FF.W.0101.000000T0000Z-251014T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
431 PM MST Mon Oct 13 2025
The National Weather Service in Phoenix has extended the
* Flash Flood Warning for...
Gila County in east central Arizona...
* Until 630 PM MST.
* At 431 PM MST, emergency management reported flash flooding is
still ongoing primarily in Pinal Creek. Between 0.5 and 1.5 inches
of rain fell earlier. Additional rainfall amounts up to 0.5 inches
are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses. Most
of the runoff has collected into Pinal Creek and will
continue north downstream.
* Some locations that will experience flash flooding include...
Globe, Miami, Claypool, Central Heights-Midland City, Wheatfields,
Top-Of-The-World and Inspiration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
3343 11086 3349 11088 3354 11091 3354 11085
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB473
WGUS75 KPSR 140133
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
633 PM MST Mon Oct 13 2025
AZC007-140143-
/O.EXP.KPSR.FF.W.0101.000000T0000Z-251014T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
633 PM MST Mon Oct 13 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR GILA COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM MST for a portion of
south central Arizona.
&&
LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
3343 11086 3349 11088 3354 11091 3354 11085
$$
INSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 1:30 PM MST, 15 minutes earlier. Its key messages:
- A Flood Watch remains in effect for south-central Arizona through Monday evening.
- Scattered showers and thunderstorms will affect south-central Arizona through early this evening with the heaviest rainfall potential and greatest flood threat over the foothills and higher terrain areas north and east of Phoenix.
- Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 13, 1:30 PM MST, 15 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 130 PM MST Mon Oct 13 2025 .KEY MESSAGES... - A Flood Watch remains in effect for south-central Arizona through Monday evening. - Scattered showers and thunderstorms will affect south-central Arizona through early this evening with the heaviest rainfall potential and greatest flood threat over the foothills and higher terrain areas north and east of Phoenix. - Below normal temperatures will be common throughout the week. && .SHORT TERM /Today through Tuesday/... Early afternoon Water Vapor satellite imagery shows a large upper- level trough centered off the northern CA coastline with cyclonic flow encompassing most of the western CONUS with an upper-level jet streak downstream, providing large scale ascent across most of central and southern AZ. This ascent will combine with the the remnant energy from what was once Tropical Storm Raymond to result in widespread shower and thunderstorm activity across much of south- central AZ, mainly from the Phoenix area and points eastward through this afternoon. Even though the thunderstorm activity will be quick moving, they will be very efficient rain producers, capable of producing rainfall in excess of one inch in less than a hour. Given the very saturated grounds in place as a result of the heavy rainfall over the weekend, it will not take that much rainfall to produce flash flooding where in some areas it could just take a half an inch in less than one hour. A Flood Watch remains in effect across south-central AZ through early this evening. In addition to the flood threat, there will also be a risk of strong to locally damaging winds and marginally severe hail (1"+ diameter) given that there is currently 40+ kts of 0-6 km bulk shear supporting the potential for some organized storm clusters. Heading into this evening through Tuesday, the strong southwesterly flow aloft out ahead of the upper-level trough will eventually scour out most of the boundary layer moisture with PWATs plummeting well below one inch. This should essentially end all rain chances across the region, with some lingering isolated light showers possible across the higher terrain areas later this evening through early Tuesday morning. With the height falls associated with the incoming trough, strong gusty winds are likely across western Imperial County this evening with widespread gusts of 30-40 mph and in excess of 40 mph across the southwest corner of Imperial County where a Wind Advisory is in effect. && .LONG TERM /Wednesday through Sunday/... Deep negative height anomalies will be lifting and filling into the Great Basin and northern Rockies during the middle of the week bringing pronounced, dry westerly flow into the forecast area. Forecast soundings suggest boundary layer moisture rapidly deteriorating during the middle of the week with mixing ratios falling to 5-6 g/kg as early as Wednesday, then never recovering thereafter. Ensemble membership remains in excellent agreement that energy lifting north will leave a trailing, weak trough axis over the SW Conus with H5 heights stuck mostly in a 572-578dm range. Ensemble numerical spread has widened slightly during this period, however still indicates temperatures hovering 4F-8F below normal for much of the latter half of the week. By the weekend, there is good model agreement that some form of shortwave ridging will build into the SW Conus with H5 heights spiking closer to 585dm and temperatures rebounding into a near normal range. && .AVIATION...Updated at 1800Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: A period of CIGs below 6 kft AGL, and the potential for MVFR or lower visibilities and gusty, erratic winds during SHRA/TSRA this afternoon will be the greatest concerns during the TAF period. Expect current SE winds to veer out of the S over the next few hours and increase to around 8-12 kts. Models remain consistent in developing TSRA around the terminals early/mid afternoon, then lifting activity to the north and east late in the afternoon. Confidence in TS coverage is low to moderate, but any storm will be capable of producing heavy rainfall incurring brief IFR/MVFR visibilities and erratic wind directions. During rain, confidence is moderate that a SCT deck as low as 3-4 kft AGL could develop across the Phoenix Metro. Outside the influence of TSRA, winds will tend to veer out of the SSW for the evening before returning to SE during the overnight hours. Southeast California/Southwest Arizona including KIPL and KBLH: Gusty winds will be the main weather issue through Tuesday morning under clear skies. West winds will be preferred at KIPL while a S/SW component should be more common at KBLH. Gusts 20-30kt will develop mid/late afternoon and persist through the evening before relaxing overnight. Lofted dust may be generated causing slantwise vsby issues towards sunset. && .FIRE WEATHER... Wetting rain chances will continue today over eastern districts with locally heavy amounts and flooding possible. Drier air across western districts will begin sweeping through the entire region Tuesday. Elevated moisture levels will keep humidity levels in eastern districts above 50% today, then minimum values falling closer to a 40-50% range during the middle of the week and drying further to 25-35% by the weekend. Western districts will generally experience afternoon humidity values 25-35% early this week, then closer to 15-25% late in the week. Erratic and locally gusty winds will common around showers and thunderstorms with more widespread gusty winds affecting the region Tuesday afternoon/evening. Very tranquil conditions will be common late in the week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch until 8 PM MST this evening for AZZ534-537>563. CA...Wind Advisory until 11 AM PDT Tuesday for CAZ562. && SHORT TERM...Lojero LONG TERM...18 AVIATION...Whittock/18 FIRE WEATHER...18
In the hours before
Local storm report, Oct 13, 1:17 PM MST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
117 PM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Tstm Wnd Gst Sky Harbor Airport 33.43N 112.02W
10/13/2025 M63 MPH Maricopa AZ ASOS
ASOS station KPHX Phoenix Sky Hrbr.
&&
GLLocal storm report, Oct 13, 1:32 PM MST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
132 PM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Tstm Wnd Dmg 1 NW Arizona State Univ 33.43N 111.95W
10/13/2025 Maricopa AZ Trained Spotter
Large tree limbs and trees down as well as
powerlines.
&&
GLLocal storm report, Oct 13, 1:34 PM MST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
134 PM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Tstm Wnd Dmg 3 SE Guadalupe 33.34N 111.93W
10/13/2025 Maricopa AZ Trained Spotter
Several very large mesquite trees uprooted.
&&
GLLocal storm report, Oct 13, 1:43 PM MST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
143 PM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM Flash Flood 4 WSW North Scottsdale 33.61N 111.96W
10/13/2025 Maricopa AZ Trained Spotter
Flooding overtopping the curb near the area
of Thunderbird Road and 56th street.
&&
GLLocal storm report, Oct 13, 1:44 PM MST, 1 minute before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
144 PM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM Tstm Wnd Dmg 4 WSW North Scottsdale 33.61N 111.96W
10/13/2025 Maricopa AZ Trained Spotter
Several large palo verde trees snapped in
half and a metal shed blown from a home onto
the middle of 56th street.
&&
GLSpecial weather statement, Oct 13, 1:44 PM MST, 1 minute before
Special Weather Statement
National Weather Service Phoenix AZ
144 PM MST Mon Oct 13 2025
AZZ540>544-546-550-132130-
South Mountain/Ahwatukee AZ-Scottsdale/Paradise Valley AZ-
Buckeye/Avondale AZ-Cave Creek/New River AZ-Central Phoenix AZ-
Deer Valley AZ-North Phoenix/Glendale AZ-
144 PM MST Mon Oct 13 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 230 PM
MST...
At 144 PM MST, Doppler radar was tracking a strong thunderstorm over
Arizona State Fairgrounds, or near Laveen, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Phoenix, Glendale, Scottsdale, Paradise Valley, Tolleson, Laveen,
Piestewa Peak Park, Deer Valley Airport, North Mountain Park, South
Phoenix, Arizona State Fairgrounds, Downtown Peoria, Downtown
Phoenix, Arrowhead Mall, Downtown Glendale, Metro Center, Scottsdale
Airport, Camelback Mountain, Sky Harbor Airport, and Desert Ridge
Marketplace.
This includes the following highways...
AZ Interstate 10 between mile markers 135 and 152.
AZ Interstate 17 between mile markers 195 and 223.
AZ Route 51 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3334 11204 3342 11226 3383 11222 3367 11184
TIME...MOT...LOC 2044Z 192DEG 26KT 3348 11214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SDBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:49 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
| Oct 13, 8:27 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 27 min |
| Oct 13, 8:52 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 38 min |
| Oct 13, 9:26 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 49 min |
| Oct 13, 9:49 AM MST | Areal Flood Advisory | PSR | La Paz | 69 min |
| Oct 13, 10:58 AM MST | Areal Flood Warning | PSR | La Paz | 62 min |
| Oct 13, 12:25 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Oct 13, 12:49 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 41 min |
| Oct 13, 1:03 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Oct 13, 1:10 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Oct 13, 1:27 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Oct 13, 1:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 13, 1:44 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Oct 13, 2:12 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 13, 2:14 PM MST | Areal Flood Advisory | PSR | Maricopa | 5 hr |
| Oct 13, 2:19 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 13, 2:25 PM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Oct 13, 3:04 PM MST | Flash Flood Warning | PSR | Gila | 4 hr |
| Oct 13, 4:28 PM MST | Areal Flood Warning | PSR | Maricopa | 92 min |
| Oct 13, 4:48 PM MST | Special Weather Statement | PSR | 42 min | |
| Oct 13, 4:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.